Here is My Question:
My diagnosis began with Transverse Myelitis and now Relapsing Remitting MS. Took many drug alterations to alleviate symptoms and have been on drug cocktail for many years including Avonex, Baclofen, Lyrica and Amantadine. Can Myelitis occur again? Symptoms worsening again in addition to severe contractures of muscles in lower extremities. Added Magnesium and Klonopin not working.
Anyone with multiple sclerosis can have relapses (sometimes called exacerbations, attacks or flares). Some of these relapses can be inflammation in the spinal cord – called myelitis. Differentiating between a new relapse and a recurrence of old symptoms can be difficult. If you have new symptoms that have never been experienced before, you should contact your clinician to determine if an evaluation for a relapse should be pursued. If you have recurrence of worsening of symptoms in a part of your body that has had prior symptoms, you may be having a pseudo exacerbation. These are very common and are not caused by new inflammation. They can be caused by changes in body temperature, lack of sleep, stress or infections. If symptoms recur or worsen, contact your clinician to seek out the best options for therapy.
Benjamin M. Greenberg, MD, MHS
Director, Transverse Myelitis, Neuromyelitis Optica and Pediatric Demyelinating Disease Programs
Director, Neurosciences Clinical Research Center
UT Southwestern Medical Center
Childrens Medical Center
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.